Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Have chronic recurring hives. I have been to doctors but no help. How to get rid of it?

User rating for this question
Very Good
Answered by
Practicing since : 1998
Answered : 1846 Questions
I have chronic hives. I have been to doctors for years , but they have been unable to help me. The hives come on
gradually and reach the worse time; then gradually go away--usually last at least three weeks, go away and return
within two or three weeks. Can you help?
Posted Fri, 28 Jun 2013 in General Health
Answered by Dr. Y V Siva Sankara Murty 1 hour later

Thanks for writing to health care magic.

You seem to have skin allergy. Only avoidance of allergen can help in stopping those hives. But identification of allergen is difficult. If it is an environmental allergen like pollen, change of location may help. If it is a food material then avoidance of this may help. Trial and error may help in identification of allergen.

Anti-histaminic medications prescribed by your doctor after confirmation of diagnosis and may help in relief of symptoms.

Calamine lotion may provide some symptomatic relief. In USA, anti-allergic serums are available with family physicians. Check with your doctor about them.

Hope this helps.
Take care.
Dr Y V Siva Sankara Murty
Associate Professor of Pediatrics
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor